Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 22, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jun 16, 2007, 11:24 AM CDT for Gregg County, Upshur County, Texas. It took effect at Jun 16, 2007, 11:30 AM CDT. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 16, 2007, 11:24 AM CDT (16:24 UTC)
- In effect from
- Jun 16, 2007, 11:30 AM CDT
- Expired
- Jun 16, 2007, 3:30 PM CDT
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
Counties Gregg County, TX, Upshur County, TX
The radar
The Shreveport radar (KSHV), 99 km from the middle of the area, began a volume at 16:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 12:40 PM CDT | FLASH FLOOD | Gilmer, TX | TX 155 CLOSED FROM BIG SANDY TO GILMER...AND NUMEROUS COUNTY ROADS CLOSED ACROSS ENTIRE COUNTY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 4.4 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1020 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 505 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSHV 161630
FFWSHV
TXC183-459-162030-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1124 AM CDT SAT JUN 16 2007
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
GREGG COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITIES OF...WHITE OAK...LONGVIEW...KILGORE...
GLADEWATER...
UPSHUR COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITY OF GILMER...
* UNTIL 330 PM CDT
* AT 1124 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING IN AND AROUND GLADEWATER AND LIBERTY CITY DUE TO HEAVY
RAINFALL PRODUCING THUNDERSTORMS. OFFICIALS ARE CLOSING HIGHWAY
135 NEAR FARM TO MARKET 2207. DOPPLER RADAR INDICATES THE
LEADING EDGE OF A BAND OF SHOWERS AND THUNDERSTORMS...SOME
PRODUCING IN EXCESS OF 2 INCHES PER HOUR...EXTENDING FROM GILMER
TO KILGORE. AN ADDITIONAL 2 TO 3 INCHES OF RAINFALL WILL BE
POSSIBLE THROUGH MID AFTERNOON AS RAINFALL OVERSPREADS THE REGION.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEST
MOUNTAIN...ROSEWOOD...ORE CITY...EAST MOUNTAIN...DIANA...
CLARKSVILLE CITY...CEDAR SPRINGS AND BIG SANDY.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3237 9497 3237 9468 3289 9472 3291 9514
3257 9514 3255 9499
$$
BUTTS2 follow-up statements
000
WGUS74 KSHV 161817
FFSSHV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
114 PM CDT SAT JUN 16 2007
TXC183-459-162030-
UPSHUR TX-GREGG TX-
114 PM CDT SAT JUN 16 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 PM CDT FOR GREGG
AND UPSHUR COUNTIES...
AT 110 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS CONTINUED TO REPORT
NUMEROUS COUNTY ROADS CLOSED AND WASHED OUT ACROSS UPSHUR AND GREGG
COUNTIES. DOPPLER RADAR INDICATES MODERATE TO HEAVY RAIN FALLING
OVER THESE COUNTIES...WHICH COULD PRODUCE AN ADDITIONAL 1 TO 2
INCHES OF RAIN IN SPOTS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WHITE OAK...
WEST MOUNTAIN...ROSEWOOD...ORE CITY...LONGVIEW...EAST MOUNTAIN...
DIANA...CLARKSVILLE CITY AND CEDAR SPRINGS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
STAY TUNED FOR FURTHER UDPATES FROM YOUR NATIONAL WEATHER SERVICE IN
SHREVEPORT.
LAT...LON 3237 9497 3237 9468 3289 9472 3291 9514
3257 9514 3255 9499
$$
BUTTS000
WGUS74 KSHV 162032
FFSSHV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
330 PM CDT SAT JUN 16 2007
TXC183-459-162040-
UPSHUR TX-GREGG TX-
330 PM CDT SAT JUN 16 2007
...THE FLASH FLOOD WARNING HAS EXPIRED FOR GREGG AND UPSHUR
COUNTIES...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THAT MOST OF THE
RAINFALL WHICH PRODUCED FLASH FLOODING THIS MORNING HAS DIMINISHED.
HOWEVER...ADDITIONAL RAINFALL IS EXPECTED TO MOVE INTO GREGG AND
UPSHUR COUNTIES THIS EVENING. THIS MAY RESULT IN ADDITIONAL
FLOODING PROBLEMS LATER TONIGHT.
REPORTS FROM THE UPSHUR COUNTY SHERRIFS OFFICE INDICATE THAT 60
PERCENT OF COUNTY ROADS REMAIN CLOSED. DO NOT DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY
BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER
GROUND.
STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
SHREVEPORT.
LAT...LON 3237 9497 3237 9468 3289 9472 3291 9514
3257 9514 3255 9499
$$
BUTTSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 10:15 AM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, Jun 16, 10:15 AM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1015 AM CDT SAT JUN 16 2007 .DISCUSSION... FLASH FLOOD WARNINGS ARE OUT FOR SMITH AND UPSHUR COUNTIES THIS MORNING...AS RAIN CONTINUES TO TRAIN NORTHWARD OVER PORTIONS OF EAST TEXAS. AN UPPER LEVEL LOW SPINNING OVER NORTH CENTRAL TEXAS IS THE CULPRIT OF THIS ACTIVITY...AS DISTURBANCES ROTATING AROUND THE LOW INTERACT WITH THE ABUNDANT MOISTURE ACROSS THE AREA. CURRENT FORECAST HAS A DECENT CHANCE OF RAIN THE FORECAST FOR THE ENTIRE AREA...SO NO CHANGES TO POP FORECAST WILL BE MADE. CLOUD COVER WILL LIMIT HEATING...SO CONVECTION REACHING SEVERE STATUS WILL BE LIMITED. TEMPS WILL HAVE TO MONITORED FOR ANY DECENT BREAKS IN THE OVERCAST TO THE EAST...BUT ALL IS WELL AT THIS TIME IN THAT AREA. SO HEAVY RAIN OVER PARTS OF EAST TEXAS IS THE FOCUS AT THIS TIME...AS MORE FLASH FLOOD WARNING MAY BE NEEDED IF RAIN CONTINUES TO TRAIN ACROSS THE AREA. ELEVEN && .AVIATION... ADDITIONAL DISTURBANCES ARE POISED TO MOVE INTO THE FORECAST AREA FOR THE AFTERNOON HOURS AS AN UPPER-LEVEL LOW CONTINUES TO SPIN OVER NORTH TEXAS. AIRPORTS OVER THE EASTERN PART OF THE FORECAST AREA ARE DRY FOR NOW...WITH VFR FLIGHT CATEGORIES NOTED IN SURFACE OBSERVATIONS. CONDITIONS SHOULD GRADUALLY DETERIORATE THROUGH THE AFTERNOON AS CONVECTION SLOWLY MOVES EAST FROM TEXAS AND ADDITIONAL SHRA/TSRA DEVELOP. IN GENERAL...LOOK FOR FLIGHT CATEGORIES TO REMAIN MOSTLY MVFR FOR THE 1800 UTC TAF PACKAGE WITH REDUCTIONS INTO IFR POSSIBLE IN HEAVIER SHRA/TSRA. /21/ && .PREVIOUS POINT TEMPS/POPS... SHV 83 70 87 71 / 60 40 40 30 MLU 87 69 91 70 / 50 30 20 20 DEQ 82 69 84 68 / 60 50 50 50 TXK 82 69 86 70 / 60 40 40 40 ELD 84 68 89 68 / 50 30 20 30 TYR 81 69 83 71 / 70 50 50 50 GGG 81 69 85 70 / 70 50 50 50 LFK 84 69 85 71 / 60 40 50 40 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 11/21
Hazardous weather outlook, Jun 16, 6:00 AM CDT, 5 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 600 AM CDT SAT JUN 16 2007 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-161700- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 600 AM CDT SAT JUN 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL AGAIN BE POSSIBLE ACROSS MUCH OF THE FOUR STATE REGION TODAY...AS AN UPPER LEVEL LOW PRESSURE SYSTEM REMAINS STATIONARY ACROSS NORTHCENTRAL TEXAS. ONE UPPER LEVEL DISTURBANCE WRAPPING AROUND THE CENTER OF CIRCULATION WILL ENTER EAST TEXAS LATE THIS MORNING OR EARLY AFTERNOON...ENHANCING SHOWER AND THUNDERSTORM DEVELOPMENT OVER THIS AREA. ELSEWHERE...DAYTIME HEATING AND LEFTOVER OUTFLOW BOUNDARIES FROM PRIOR THUNDERSTORM ACTIVITY...WILL PROVIDE THE LIFT NEEDED FOR ADDITIONAL SHOWERS AND THUNDERSTORMS ACROSS NORTH LOUISIANA AND SOUTH ARKANSAS. A FEW ISOLATED STORMS MAY POSSIBLY BECOME SEVERE TODAY AND EARLY THIS EVENING...PRODUCING STRONG DAMAGING WINDS AND POSSIBLY LARGE HAIL. IN ADDITION...THE AIR MASS OVER THE FOUR STATE AREA REMAINS SATURATED...ADDING TO THE INCREASED RISK OF LOCALLY HEAVY RAINFALL. ANY NEW THUNDERSTORMS THAT DEVELOP WILL LIKELY BE SLOW MOVING...PRODUCING RAINFALL AMOUNTS OF ONE TO TWO INCHES IN SHORT PERIODS OF TIME. THUS...LOCALIZED FLOODING MAY RESULT...ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS. WHILE SOME OF THESE THUNDERSTORMS MAY BEGIN TO DIMINISH SHORTLY AFTER SUNSET...ADDITIONAL REDEVELOPMENT IS POSSIBLE OVERNIGHT...ESPECIALLY AS ANOTHER UPPER LEVEL DISTURBANCE ROUNDS THE LOW AND ENTERS EAST TEXAS SUNDAY MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SCATTERED THUNDERSTORMS WILL PERSIST SUNDAY AND MONDAY...AS THE UPPER LOW PRESSURE AREA REMAINS ANCHORED OVER NORTHCENTRAL TEXAS OVER THE NEXT DAY OR SO. THIS SYSTEM SHOULD WEAKEN AND SLOWLY EJECT NORTHEAST INTO OKLAHOMA AND WESTERN ARKANSAS MONDAY...BUT ADDITIONAL SHOWERS AND THUNDERSTORMS WILL LIKELY DEVELOP OVER ALL THE FOUR STATE REGION THROUGH TUESDAY. SOME ISOLATED STORMS MAY BRIEFLY BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL POSSIBLE. HOWEVER...LOCALLY HEAVY RAINFALL WILL CONTINUE TO BE THE MAIN THREAT...WHICH COULD PRODUCE FLOODING OF LOW LYING...POOR DRAINAGE AREAS. THIS THREAT WILL BEGIN TO END LATE TUESDAY...AS THE REMNANTS OF THIS SYSTEM DRIFT SOUTH AND EAST OF THE REGION. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF SKYWARN SPOTTERS...EMERGENCY MANAGERS...AND HAM RADIO OPERATORS...MAY BE NEEDED TODAY AND TONIGHT. 15
In the hours before
Local storm report, Jun 16, 8:07 AM CDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
807 AM CDT SAT JUN 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 AM FLASH FLOOD 4 N BIG SANDY 32.64N 95.11W
06/16/2007 UPSHUR TX LAW ENFORCEMENT
INTERSECTION OF HIGHWAY 1002 AND ASPEN ROAD IS UNDERWATER
AND IS IN THE PROCESS OF BEING CLOSED.
&&
15Local storm report, Jun 16, 9:37 AM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
937 AM CDT SAT JUN 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0928 AM FLASH FLOOD 1 N GLADEWATER 32.56N 94.95W
06/16/2007 UPSHUR TX TRAINED SPOTTER
FLOODING ACROSS US 80 WITH MINOR SIDESTREET FLOODING IN
NORTH PART OF CITY
&&
12The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 7:53 AM CDT | Flash Flood Warning | SHV | Upshur | 3 hr |
| Jun 16, 9:50 AM CDT | Flash Flood Warning | SHV | Smith | 3 hr |
| Jun 16, 12:49 PM CDT | Flash Flood Warning | SHV | Smith | 86 min |
| Jun 16, 3:32 PM CDT | Flash Flood Watch | SHV | Angelina, Camp, Cherokee, Franklin, Gregg, Harrison and 12 more | 24 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.